Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 252, NWS Hastings, NE

October 2, 2013Greeley County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Oct 2, 2013, 6:23 PM CDT for Greeley County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2013, 6:23 PM CDT (23:23 UTC)
Expired
Oct 2, 2013, 7:15 PM CDT
In force
52 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Greeley County, NE

The radar

The Grand Island radar (KUEX), 134 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 6:28 PM CDTHAIL 1.55 Ne Scotia, NEQUARTER TO HALF DOLLAR SIZED HAIL WITH RAIN MIXED IN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WUUS53 KGID 022323
SVRGID
NEC077-030015-
/O.NEW.KGID.SV.W.0252.131002T2323Z-131003T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
623 PM CDT WED OCT 2 2013

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GREELEY COUNTY IN CENTRAL NEBRASKA...

* UNTIL 715 PM CDT

* AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
  SCOTIA....OR 19 MILES SOUTHEAST OF ORD...AND MOVING EAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GREELEY AND WOLBACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4167 9830 4148 9829 4140 9829 4140 9871
      4151 9876 4154 9875
TIME...MOT...LOC 2324Z 255DEG 10KT 4147 9862

HAIL...1.00IN
WIND...60MPH

$$

BRYANT
2 follow-up statements
741 
WWUS53 KGID 022337
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT WED OCT 2 2013

NEC077-030015-
/O.CON.KGID.SV.W.0252.000000T0000Z-131003T0015Z/
GREELEY NE-
637 PM CDT WED OCT 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GREELEY COUNTY UNTIL 715 PM CDT...

AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF SCOTIA...OR 16 MILES EAST OF ORD...MOVING EAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GREELEY AND WOLBACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4167 9830 4148 9829 4140 9829 4140 9871
      4151 9876 4154 9875
TIME...MOT...LOC 2337Z 255DEG 10KT 4151 9863

HAIL...1.00IN
WIND...60MPH

$$

BRYANT
749 
WWUS53 KGID 030002
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT WED OCT 2 2013

NEC077-030012-
/O.CAN.KGID.SV.W.0252.000000T0000Z-131003T0015Z/
GREELEY NE-
702 PM CDT WED OCT 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREELEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4167 9830 4148 9829 4140 9829 4140 9871
      4151 9876 4154 9875
TIME...MOT...LOC 0002Z 255DEG 10KT 4153 9854

$$

BRYANT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 4:02 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 2, 4:02 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
402 PM CDT WED OCT 2 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 400 PM CDT WED OCT 2 2013

THE WEATHER PATTERN IS BEGINNING TO UNDERGO CHANGES...WITH FLOW
ACROSS THE CENTRAL PLAINS TRANSITIONING SOUTHWESTERLY AHEAD OF AN
UPPER LOW/TROUGH MOVING INTO THE PACIFIC NORTHWEST.  AT THE
SURFACE...LOW PRESSURE CENTERS WERE LOCATED IN SOUTH CENTRAL SD AND
SOUTHEAST CO...AND A COLD FRONT STRETCHED FROM CENTRAL SD SOUTH THRU
WEST CENTRAL NEB INTO WESTERN KANSAS.  TEMPS THIS AFTN ARE CLIMBING
NEAR/ABOVE 80F AND REACHING CONVECTIVE READINGS...AND IN WAA...AND
CONVERGENCE IN VCNTY OF FRONT A FEW STORMS HAVE ALREADY DEVELOPED
ACROSS NORTHEAST NEBRASKA.

AS THE AFTN/EVE PROGRESSES..WE ARE LOOKING FOR THE FRONTAL BOUNDARY
TO BECOME MORE ACTIVE WITH FAIRLY WIDESPREAD CONVECTION DEVELOPING.
INSTABILITY IS ON THE ORDER OF 1000 TO 2000 J/KG INTO TONIGHT
ALTHOUGH SHEAR REMAINS WEAK...UNDER 30KTS...AND ALTHOUGH A FEW
STRONG TO PERHAPS A SEVERE STORM IS POSSIBLE...WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. PRECIPITABLE WATER VALUES ARE ON THE ORDER
OF AN INCH OR SO...AND SOME RESPECTABLE RAIN TOTALS ARE POSSIBLE.

THE UPPER LOW MOVES DIGS INTO THE ROCKIES TONIGHT AND
THURSDAY...WITH THE SURFACE LOW DEEPENING IN SE COLORADO.  THE SFC
FRONT STALLS FM SW KS INTO SOUTHEAST NEBRASKA.  MODELS ARE IN DECENT
AGREEMENT WITH STRATUS/LOW CLOUDS DEVELOPING LATE TONIGHT AND
PERSISTING INTO THURSDAY MAINLY IN COLDER AIR ALONG/NORTH OF THE
FRONT...BUT THERE IS ALSO INDICATIONS FOR LOW CLOUDS TO THE SOUTH IN
HIGHER MOISTURE. THE GFS/RAP MODELS ARE MORE ROBUST WITH THE LOW
CLOUDS COMPARED TO NAM AND GENERALLY TRENDED THIS WAY...AND
MENTIONED POTENTIAL FOR FOG/DRIZZLE INTO THURSDAY MORNING...MAINLY
FOR LOCATIONS NORTH OF BAROCLINIC ZONE.

QUITE THE TEMP GRADIENT EXPECTED ON THURSDAY WITH CLOUDS/COOLER
TEMPS NORTH OF THE FRONT...COMPARED TO SIGNIFICANTLY WARMER AIR IN THE
WARM SECTOR AND A 20 DEGREE TEMP SPREAD IS FORECAST NW/SE ACROSS OUR
CWA.  THURSDAY IS LOOKING ACTIVE AGAIN FOR CONVECTION AND INCLUDES
ENHANCED CHCS FOR SEVERE WEATHER.  SFC LOW REMAINS POSITIONED IN SE
CO WITH THE COLD FRONT STRETCHING FM SW TO NE NEB...WARM FRONT FM SW
KS TO EC/SE NEB...AND DRY LINE EDGING EAST FM SW KS AND THE OK/TX
PANHANDLES.  IN ADDITION...IF STRATUS DEVELOPS AS EXPECTED...A
DIFFERENTIAL HEATING BOUNDARY MAY ALSO EXIST.  CONVERGENCE ALONG
BOUNDARIES COMBINED WITH SUBTLE PERTURBATIONS TRANSLATING THRU FLOW
WILL AID IN INITIATION.  INSTABILITY IS PROGGED IN EXCESS OF 2000
J/KG AND EFFECTIVE SHEAR AVERAGES 30 TO 40KTS...AND ENVIRONMENTAL
CONDITIONS WILL BE FAVORABLE FOR SEVERE STORMS WITH LARGE
HAIL/DAMAGING WINDS THE PRIMARY HAZARDS...ALTHOUGH ISOLATED
TORNADOES CANNOT BE RULED OUT.

THE LLVL JET STRENGTHENS TO 40 TO 50KTS THURSDAY NIGHT AND LIFT OVER
THE BAROCLINIC ZONE WILL BRING CONTINUED CHCS FOR PCPN INTO THE
NIGHT.  STILL SOME QUESTION ON HOW MUCH OF PCPN WILL BE
TSTMS/CONVECTION AND HOW MUCH IT WILL BE MORE DRIZZLE/FOG
POTENTIAL...ESPECIALLY ACROSS SC NEBRASKA.  ALL IN ALL...LOOK FOR
MORE ACTIVE WEATHER THE NEXT SEVERAL DAYS/INTO THE WEEKEND.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 400 PM CDT WED OCT 2 2013

AS HAS BEEN WIDELY-ADVERTISED...CONFIDENCE REMAINS HIGH THAT THE
FRIDAY INTO SATURDAY TIME FRAME FEATURES OUR FIRST TRUE BLAST OF
FALL-CHILL AS AN ORGANIZED...LARGE SCALE LOW PRESSURE SYSTEM
PASSES OVERHEAD. UNFORTUNATELY...CONFIDENCE IN PRECIPITATION
LIKELIHOOD/TIMING/PLACEMENT STILL REMAINS A BIT SHAKY FOR THE
FRIDAY-SATURDAY TIME FRAME GIVEN THE AT-LEAST-SUBTLE MODEL
DIFFERENCES THAT REMAIN. WANT TO EMPHASIZE THAT DESPITE THE SHARP
COOL-DOWN...THIS IS MOST DEFINITELY NOT A SNOW EVENT FOR US...WITH
ANY IMPACTFUL SNOW FOCUSING MAINLY 100+ MILES WEST- NORTHWEST OF
THE CWA. THAT BEING SAID...SUPPOSE A FEW NON- ACCUMULATING FLAKES
MIXING IN WITH SNOW IS NOT COMPLETELY OUT OF THE QUESTION IN OUR
FAR WESTERN/NORTHERN FRINGES GENERALLY ALONG A GOTHENBURG-GREELEY
LINE FRIDAY NIGHT INTO SATURDAY MORNING...BUT HAVE LEFT ALL
PRECIP-TYPE AS CHILLY RAIN FOR NOW GIVEN VERY LOW PROBABILITY OF
SNOW AMOUNTING TO ANYTHING LOCALLY. HOWEVER...THERE ARE SEVERAL
OTHER POSSIBLE ISSUES TO CONSIDER WITH THIS SYSTEM...INCLUDING A
POSSIBLE SEVERE WEATHER RISK MAINLY IN FAR EASTERN COUNTIES FRIDAY
AFTERNOON/EVENING...NEAR-ADVISORY TO POTENTIALLY ADVISORY CRITERIA
WINDS FRIDAY EVENING INTO SATURDAY BEHIND THE COLD FRONT...AND
THEN AT LEAST A POSSIBLY OF SOME PATCHY FROST OR EVEN MARGINALLY-
FREEZING TEMPERATURES SATURDAY NIGHT...ALTHOUGH IT IS STARTING TO
LOOK LIKE WIND SPEEDS AND/OR LINGERING CLOUD COVER MAY REMAIN HIGH
ENOUGH TO PRECLUDE WIDESPREAD FROST ISSUES. ALTHOUGH IT IS NOT OUT
OF THE QUESTION THAT SOME VERY LIGHT...PESKY PRECIP COULD LINGER
INTO SATURDAY NIGHT IN FAR NORTHERN ZONES PER THE SLOWEST SOLUTION
OF THE ECMWF...AT LEAST FOR NOW HAVE FOLLOWED CONSENSUS OF OTHER
MODELS SUCH AS NAM/GFS AND ENDED ALL PRECIP MENTION BY LATE
SATURDAY AFTERNOON. BEYOND THIS SYSTEM...CONFIDENCE REMAINS FAIRLY
HIGH IN A DRY AND MODERATING-TEMPERATURE REGIME THROUGH AT LEAST
TUESDAY NIGHT...BEFORE A HIGHLY-UNCERTAIN SLIGHT CHANCE OF
THUNDERSTORMS RE-ENTERS THE PICTURE NEXT WEDNESDAY. BEFORE GOING
INTO MORE DETAIL...WILL STATE THAT OUR FORECAST IS GENERALLY A
COMPROMISE BETWEEN THE MOST PROGRESSIVE NAM SOLUTION...AND THE
NOTICEABLY SLOWER ECMWF SOLUTION...ALTHOUGH THE PRIMARY MODELS
INCLUDING THE GFS ARE IN BETTER AGREEMENT THAN 12-24 HOURS AGO.

STARTING OFF FRIDAY/FRIDAY NIGHT...THIS WILL TRULY BE A DAY OF
CHANGE ACROSS THE AREA. TAKING A ROUGH AVERAGE OF THE
NAM/GFS/ECMWF...THE PARENT CLOSED MID/UPPER LEVEL LOW PRESSURE
SYSTEM WILL START OUT OVER WESTERN CO AT SUNRISE FRIDAY MORNING...AND
REACH THE CO/NE BORDER AREA BY SUNSET...AND THEN BE POSITIONED
NEAR THE CENTRAL/EASTERN NEB/SD BORDER BY SUNRISE SATURDAY
MORNING. AS THIS OCCURS...AN ASSOCIATED SURFACE LOW WILL LIFT
NORTHEASTWARD ACROSS THE CWA...ALLOWING A SLOWLY-MOVING/NEAR-
STALLED SURFACE FRONT TO PICK UP STEAM AND SURGE ACROSS THE CWA AS
A STRONG COLD FRONT. GIVEN THE INHERENT DIFFERENCES IN
SYSTEM/FRONTAL SPEED...AND STILL BEING 2 DAYS OUT...FELT THE BEST
SOLUTION FOR TEMPS/WINDS WAS A MULTI-MODEL BLEND TO HOPEFULLY
REDUCE LARGE ERRORS. ALTHOUGH FAR FROM WRITTEN-IN-STONE...HAVE
HIGHS FRIDAY RANGING FROM ONLY MID/UPPER 50S FAR NORTHWEST...NEAR
70 TRI-CITIES AND AROUND 80 FAR SOUTHEAST...BUT WITH AT LEAST
SLOWLY FALLING TEMPS IN MOST AREAS THROUGH THE DAY AND THUS NON-
DIURNAL HIGHS. AS FOR POPS DURING THE DAY...MADE OVERALL LITTLE
CHANGE...WITH THE HIGHEST VALUES OF 40-60 PERCENT GENERALLY
FOCUSED ACROSS THE NORTHERN/EASTERN AREAS. ALTHOUGH THERE IS A
BLANKET SHOWER AND/OR THUNDERSTORM MENTION IN MOST AREAS...AM
STARTING TO THINK THAT A PRONOUNCED MID LEVEL DRY SLOT MAY CONFINE
ANY PRECIP THROUGH MID-DAY TO ONLY FAR NORTHWEST COUNTIES...WHICH
COULD BE IN THE FORM OF DRIZZLE. THEN DURING THE AFTERNOON...THE
ULTIMATE AND YET-UNKNOWN QUESTION IS WHETHER OR NOT THE MAIN COLD
FRONT MOVES THROUGH FAST ENOUGH TO PROMOTE A SEVERE THREAT IN OUR
EASTERN COUNTIES...OR WHETHER OUR LOCAL AREA IS SPARED WITH THE MAIN
THREAT FOCUSING ALONG A CORRIDOR FROM OK TO FAR EASTERN NEB OR
WESTERN IA. AT LEAST FOR NOW...WILL CONTINUE TO RUN WITH A SEVERE
MENTION IN EASTERN AREAS...WITH THE GFS ADVERTISING AROUND 1500
J/KG OF SBCAPE ALONG THE COLD FRONT...IN THE PRESENCE OF AROUND
40KT OF DEEP LAYER SHEAR. THIS MOSTLY CONCERNS AREAS EAST OF A
FULLERTON NEB TO TIPTON KS LINE...UNLESS OF COURSE THE SYSTEM
SLOWS DOWN NOTABLY. OTHERWISE...AS ANY THUNDERSTORM THREAT IS IN
THE PROCESS OF EXITING IN THE EVENING...NORTHWEST WINDS WILL BE ON
THE INCREASE...AND HAVE BOOSTED SUSTAINED SPEEDS TO NEAR ADVISORY
CRITERIA OF 30 MPH IN MOST AREAS FRIDAY NIGHT INTO SATURDAY
MORNING...WITH GUSTS LIKELY 40+ MPH AT TIMES...ALTHOUGH MUCH OF
THIS WILL ULTIMATELY DEPEND ON HOW MUCH THE DEPARTING SURFACE LOW
ACTUALLY DEEPENS. OBVIOUSLY THESE STRONG WINDS RULE OUT ANY THREAT
OF FRIDAY NIGHT/SAT MORNING FROST...BUT LOWS ARE STILL AIMED INTO
AT LEAST THE UPPER 30S ACROSS GENERALLY THE NORTHWEST 2/3 OF THE
CWA.

SATURDAY/SATURDAY NIGHT...THE PARENT MID/UPPER SYSTEM CONTINUES
ITS DEPARTURE...ALTHOUGH MODEL TIMING STARTS TO WAVER A BIT
AGAIN...WITH THE SLOW ECMWF DEPICTING THE HEART OF THE CLOSED LOW
OVER FAR NORTHWEST IA AT 06Z SATURDAY NIGHT...WHILE THE GFS IS A FEW
HUNDRED MILES FARTHER NORTHEAST INTO EAST-CENTRAL MN. THE MAIN
IMPLICATION HERE IS JUST HOW LONG ANY LINGERING PESKY LIGHT RAIN
MIGHT CONTINUE TO FLIRT WITH MAINLY THE FAR NORTHERN CWA UP AROUND
ORD/GREELEY/FULLERTON. FOR NOW...HAVE INTRODUCED A SLIGHT CHANCE
OF LIGHT RAIN IN THESE FAR NORTHERN AREAS DURING THE DAY...BUT NOT
LASTING INTO THE NIGHT. TEMP AND WIND-CHILL WISE...NOT VERY
PLEASANT BY ANY MEANS. ACTUAL HIGHS WERE CHANGED LITTLE...RANGING
FROM MID 40S NORTH TO MID 50S SOUTH...AND WITH STEADY WEST-
NORTHWEST WINDS LIKELY REMAINING UP AT LEAST 20-25 MPH WITH HIGHER
GUSTS THROUGH MUCH OF THE DAY...WIND CHILL TEMPS WILL AVERAGE NO
HIGHER THAN 30S-LOW 40S IN MOST NEB ZONES. SATURDAY NIGHT...THE
LATEST TREND ARE THAT BREEZES MAY HOLD UP AROUND 10
MPH...POTENTIALLY PRECLUDING A SIGNIFICANT FROST AND/OR FREEZE
THREAT...BUT GIVEN THAT TEMPERATURES IN THE LOW-MID 30S ARE STILL
FORECAST...WILL NOT PULL OUT ANY FROST MENTION YET THAT WAS JUST
INTRODUCED YESTERDAY...AS IF NOTHING ELSE IT RAISES AWARENESS OF
THE SHARPLY COLDER CONDITIONS THAN SEEN LATELY.

SUNDAY THROUGH TUESDAY NIGHT...DRY AND MORE TRANQUIL WEATHER WITH
MODERATING TEMPS RETURNS TO THE CENTRAL PLAINS...AS THE FLOW ALOFT
GRADUALLY TRANSITIONS FROM NORTHWESTERLY IN THE WAKE OF THE
SYSTEM SUNDAY..TO QUASI-ZONAL BY MONDAY...TO MORE SOUTHWESTERLY BY
TUESDAY AHEAD OF THE NEXT LOW PRESSURE SYSTEM APPROACHING FROM THE
WESTERN CONUS. TEMP-WISE...LOWERED SUNDAY A BIT WITH MOST NEB
ZONES POTENTIALLY STRUGGLING TO REACH 60...WITH READINGS THEN
REBOUNDING INTO THE UPPER 60S TO LOW 70S MONDAY INTO TUESDAY.

WEDNESDAY...BOTH THE ECMWF/GFS ARE IN OVERALL DECENT AGREEMENT
WITH LARGE FORCING INCREASING OUT OF THE ROCKIES AS A SURFACE COLD
FRONT SETTLES INTO THE CWA...AND FIGURED A BROAD-BRUSHED 20 POP
WAS WARRANTED TO GET THE BALL ROLLING FOR NOW.

&&

.AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1115 AM CDT WED OCT 2 2013

A COLD FRONTAL BOUNDARY WILL ADVANCE SOUTHEAST FROM WESTERN SOUTH
DAKOTA AND NEBRASKA THIS AFTN AND EVENING...AND THE FRONT WILL BE
THE FOCUS FOR TSTM DEVELOPMENT. TSTMS ARE FAVORABLE FOR THE
TERMINAL FM EVENING INTO THE FIRST PART OF THE NIGHT. THE BOUNDARY
WILL STALL RIGHT AROUND THE TERMINAL INTO THURSDAY MORNING WITH
WINDS BECOMING LIGHT AND VARIABLE. STRATUS WILL SETTLE IN BY
MORNING WITH CIGS DROPPING TO IFR AND POTENTIALLY IFR AND SOME
VSBY RESTRICTIONS IN BR/DZ ARE ALSO POSSIBLE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...FAY
LONG TERM...PFANNKUCH
AVIATION...FAY
Hazardous weather outlook, Oct 2, 3:21 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CDT WED OCT 2 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
321 PM CDT WED OCT 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

MINOR FLOODING WILL CONTINUE ALONG THE PLATTE RIVER PRIMARILY
BETWEEN ELM CREEK AND ALDA INTO THE EVENING. PLEASE REFER TO THE
LATEST FLOOD WARNING PRODUCT FOR ADDITIONAL INFORMATION.

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE
EVENING HOURS AND CONTINUE OVERNIGHT. STRONG TO SEVERE STORMS ARE
POSSIBLE WHICH MAY PRODUCE NICKEL TO QUARTER SIZE HAIL AND 50 TO
60 MPH WINDS.

FOG MAY LOCALLY REDUCE VISIBILITIES BELOW ONE MILE LATE TONIGHT OR
EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES CONTINUE THURSDAY AND THURSDAY NIGHT...AND
SEVERE STORMS REMAIN POSSIBLE. THE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL OF QUARTER TO GOLF BALL SIZE...DAMAGING WINDS
OF 60 MPH OR GREATER AS WELL AS ISOLATED TORNADOES IN THE VICINITY
OF FRONTAL BOUNDARIES.

CHANCES FOR THUNDERSTORMS CONTINUE INTO THE DAYTIME FRIDAY FOR MUCH
OF THE OUTLOOK AREA...AND LINGER FOR SOME LOCATIONS EAST OF HIGHWAY 281
FRIDAY EVENING. ALTHOUGH UNCERTAINTY REMAINS HIGH AT THIS TIME...A
THREAT FOR SEVERE THUNDERSTORMS COULD MATERIALIZE FRIDAY INTO
FRIDAY EVENING MAINLY EAST OF A LINE FROM FULLERTON TO NELSON
NEBRASKA...TO TIPTON KANSAS.

STARTING BY FRIDAY EVENING...AND POSSIBLY LASTING INTO THE DAYTIME
SATURDAY...STRONG NORTHWEST WINDS WILL OVERSPREAD THE OUTLOOK AREA
BEHIND A SHARP COLD FRONT. PARTS OF THE AREA WILL LIKELY EXPERIENCE
SUSTAINED SPEEDS APPROACHING 30 MPH...WITH GUSTS POTENTIALLY OVER 40
MPH.

THEN FROM SATURDAY NIGHT INTO SUNDAY MORNING...THE COLDEST AIR MASS
SO FAR THIS SEASON WILL SETTLE INTO THE REGION. ALTHOUGH THERE IS
PLENTY OF UNCERTAINTY REGARDING CLOUD COVER AND WIND
SPEEDS...TEMPERATURES DROPPING WELL INTO THE 30S IN MOST AREAS COULD
PROMOTE THE FIRST FROST OF THE SEASON...AND POSSIBLY A FREEZE FOR
FAR NORTHWEST AREAS GENERALLY ALONG A LINE FROM GOTHENBURG TO ORD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Oct 2, 3:08 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
308 PM CDT WED OCT 2 2013

NEZ040-022045-
GREELEY NE-
308 PM CDT WED OCT 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREELEY COUNTY UNTIL 345
PM CDT...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREELEY...OR 23 MILES EAST OF ORD...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN GREELEY COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4170 9841 4157 9829 4146 9847 4153 9857
TIME...MOT...LOC 2008Z 225DEG 16KT 4154 9847

BRYANT
Special weather statement, Oct 2, 4:07 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
407 PM CDT WED OCT 2 2013

NEZ040-022130-
GREELEY NE-
407 PM CDT WED OCT 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY COUNTY UNTIL
430 PM CDT...

AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WOLBACH...OR 28 MILES EAST OF
ORD...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN GREELEY COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4148 9829 4144 9829 4139 9841 4139 9843
      4150 9852 4167 9830 4167 9829
TIME...MOT...LOC 2107Z 233DEG 17KT 4148 9840

BRYANT
Local storm report, Oct 2, 5:17 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
517 PM CDT WED OCT 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             4 NNE WOLBACH           41.45N 98.36W
10/02/2013  E0.88 INCH       GREELEY            NE   PUBLIC

            HEAVY RAIN WITH NICKEL SIZED HAIL MIXED IN.

&&

PBEDA
Local storm report, Oct 2, 5:21 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
521 PM CDT WED OCT 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             5 NNE WOLBACH           41.47N 98.35W
10/02/2013  E1.00 INCH       GREELEY            NE   PUBLIC

            HEAVY RAIN WITH QUARTER SIZED HAIL

&&

PBEDA
Local storm report, Oct 2, 5:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
545 PM CDT WED OCT 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             4 S GREELEY             41.49N 98.53W
10/02/2013  M1.75 INCH       GREELEY            NE   TRAINED SPOTTER

            RAIN WITH MOSTLY HAIL...GOLF BALLS AND QUARTERS.

&&

PBEDA
Special weather statement, Oct 2, 6:17 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT WED OCT 2 2013

NEZ040-030000-
GREELEY NE-
617 PM CDT WED OCT 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREELEY COUNTY UNTIL 700
PM CDT...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTIA...OR 18 MILES SOUTHEAST OF ORD...
MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREELEY...
  WOLBACH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4166 9829 4139 9830 4139 9874 4155 9875
TIME...MOT...LOC 2316Z 265DEG 10KT 4147 9862

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 3:08 PM CDTSpecial Weather StatementGIDGreeley37 min
Oct 2, 4:07 PM CDTSpecial Weather StatementGIDGreeley23 min
Oct 2, 4:13 PM CDTSevere Thunderstorm WarningGIDGreeley32 min
Oct 2, 4:41 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Nance49 min
Oct 2, 5:10 PM CDTAreal Flood AdvisoryGIDGreeley6 hr
Oct 2, 5:28 PM CDTSevere Thunderstorm WarningGIDGreeley47 min
Oct 2, 6:17 PM CDTSpecial Weather StatementGIDGreeley43 min
Oct 2, 6:47 PM CDTFlash Flood WarningGIDGreeley6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.